Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 209, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 3, 2017, 3:30 AM CDT for Osage County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 3:30 AM CDT (08:30 UTC)
- Expired
- May 3, 2017, 4:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:54 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.3
The text
As transmitted.
579
WUUS54 KTSA 030830
SVRTSA
OKC113-030900-
/O.NEW.KTSA.SV.W.0209.170503T0830Z-170503T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
330 AM CDT WED MAY 3 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 400 AM CDT
* At 330 AM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Grainola to 5 miles southwest
of Pearsonia to 6 miles north of Blackburn, moving northeast at 60
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Pawhuska...
Barnsdall... Wynona...
Avant... Elgin...
Foraker... Bigheart...
Pearsonia... Hulah...
Osage Hills State Park... Okesa...
Wah Sha She State Park... Tallant...
Pershing... Nelagoney...
Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3651 9600 3647 9601 3642 9663
3671 9657 3700 9663
TIME...MOT...LOC 0830Z 241DEG 53KT 3698 9656 3674 9651 3647 9660
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
639
WWUS54 KTSA 030850
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
350 AM CDT WED MAY 3 2017
OKC113-030900-
/O.CON.KTSA.SV.W.0209.000000T0000Z-170503T0900Z/
Osage OK-
350 AM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN OSAGE COUNTY...
At 350 AM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Chautauqua to 3 miles northeast of
Pawhuska to 3 miles northeast of Hominy, moving east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Bartlesville... Pawhuska...
Barnsdall... Wynona...
Avant... Elgin...
Foraker... Bigheart...
Pearsonia... Hulah...
Osage Hills State Park... Okesa...
Wah Sha She State Park... Tallant...
Pershing... Nelagoney...
Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3651 9600 3647 9601 3642 9663
3671 9657 3700 9663
TIME...MOT...LOC 0850Z 263DEG 51KT 3697 9619 3669 9629 3644 9635
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:55 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 2, 11:55 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 PM CDT Tue May 2 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Numerous showers and thunderstorms will affect the northeast
Oklahoma sites overnight, spreading into the northwest Arkansas
and southeast Oklahoma sites Wednesday morning. A cold front will
sweep across the area Wednesday, with gusty north winds and MVFR
ceilings following in its wake.
&&
.PREV DISCUSSION... /Issued 930 PM CDT Tue May 2 2017/
..UPDATE...
DISCUSSION...
Convection continues to increase west of Interstate 35 and will be
spreading into NE OK very soon. Latest data support current
forecast with widespread precip across NE OK with the heaviest
amounts nearer the KS/OK border and points northward.
Updated forecast will adjust for observed trends otherwise
looks to be tracking well.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>063-
067>069.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011.
&&
AVIATION...05Hazardous weather outlook, May 2, 4:52 PM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CDT Tue May 2 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CDT Tue May 2 2017 ...HEAVY RAIN AND FLASH FLOODING CONCERNS OVERNIGHT THROUGH WEDNESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far northwest Arkansas. ONSET...After 10pm. HEAVY RAIN AND FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...After 10pm. DISCUSSION... Scattered thunderstorms will develop over the western High Plains this evening and spread eastward overnight. Repeated rounds of heavy rain are likely with locations near the Oklahoma Kansas border and points northward being the most likely for the heaviest rains. A few storms may produce large hail with a locally damaging wind gust also possible especially along and north of a Tulsa to Fayetteville line. Thunderstorms will continue to develop through the day on Wednesday as a cold front moves through the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... The threat of locally heavy rainfall will shift into southeast Oklahoma and western Arkansas with during the day on Wednesday. Additionally, a few severe storms will again be possible, primarily Wednesday afternoon, across southeast Oklahoma. Large hail and locally damaging winds will again be the main severe weather threat Wednesday afternoon. After this system moves out of the region, an extended period of dry and mild weather will prevail from late week through the upcoming weekend. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, May 3, 12:01 AM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1201 AM CDT WED MAY 3 2017
OKZ054-059-030530-
Osage OK-Pawnee OK-
1201 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1230 AM CDT...
At 1200 AM CDT, a strong thunderstorm was located 5 miles east of Red
Rock, moving east at 45 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Fairfax... Ralston...
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9692 3655 9690 3657 9689
3658 9689 3660 9691 3668 9666 3643 9656
3634 9703
TIME...MOT...LOC 0500Z 252DEG 37KT 3644 9709
LacySpecial weather statement, May 3, 1:33 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
133 AM CDT WED MAY 3 2017
OKZ057-030700-
Craig OK-
133 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG COUNTY UNTIL
200 AM CDT...
At 133 AM CDT, a strong thunderstorm was located 8 miles northwest of
Welch, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Welch... Hollow...
LAT...LON 3699 9504 3699 9503 3698 9503 3697 9504
3696 9502 3695 9499 3694 9500 3683 9500
3684 9530 3700 9532 3700 9501
TIME...MOT...LOC 0633Z 263DEG 24KT 3694 9522Special weather statement, May 3, 1:59 AM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Tulsa OK 159 AM CDT WED MAY 3 2017 OKZ054-030730- Osage OK- 159 AM CDT WED MAY 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 230 AM CDT... At 159 AM CDT, a strong thunderstorm was located 3 miles west of Grainola, moving east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Grainola... Foraker... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 700 AM CDT for northeastern Oklahoma. LAT...LON 3700 9639 3689 9635 3683 9675 3700 9675 TIME...MOT...LOC 0659Z 254DEG 40KT 3694 9672
Special weather statement, May 3, 2:03 AM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Tulsa OK 203 AM CDT WED MAY 3 2017 OKZ054-055-060-061-030730- Tulsa OK-Osage OK-Rogers OK-Washington OK- 203 AM CDT WED MAY 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...EAST CENTRAL OSAGE...SOUTHWESTERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 230 AM CDT... At 201 AM CDT, Doppler radar indicated an area of strong winds on the southern flank of a thunderstorm in eastern Osage County. Wind gusts up to 50 mph will be possible across southern Washington, northern Tulsa and western Rogers County through 230 AM. Locations in or near the path include... Skiatook... Collinsville... Oologah... Avant... Vera... A severe thunderstorm watch remains in effect until 700 AM CDT for northeastern Oklahoma. LAT...LON 3648 9566 3631 9567 3635 9609 3650 9607 TIME...MOT...LOC 0701Z 274DEG 39KT 3646 9601
Special weather statement, May 3, 3:25 AM CDT, 5 minutes before
Special Weather Statement National Weather Service Tulsa OK 325 AM CDT WED MAY 3 2017 OKZ057-058-030900- Craig OK-Ottawa OK- 325 AM CDT WED MAY 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRAIG AND OTTAWA COUNTIES UNTIL 400 AM CDT... At 325 AM CDT, a strong thunderstorm was located 3 miles east of Bluejacket, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Miami... Fairland... Afton... Welch... Bluejacket... Wyandotte... Narcissa... Ottawa... Peoria... Twin Bridges State Park... This includes Interstate 44 between mile markers 293 and 313. A severe thunderstorm watch remains in effect until 700 AM CDT for northeastern Oklahoma. LAT...LON 3668 9462 3670 9510 3688 9511 3693 9462 TIME...MOT...LOC 0825Z 267DEG 31KT 3680 9501
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:01 AM CDT | Special Weather Statement | TSA | Pawnee | 29 min |
| May 3, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 31 min |
| May 3, 12:57 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| May 3, 1:32 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 28 min |
| May 3, 1:33 AM CDT | Special Weather Statement | TSA | Craig | 27 min |
| May 3, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 33 min |
| May 3, 1:59 AM CDT | Special Weather Statement | TSA | Osage | 31 min |
| May 3, 2:03 AM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| May 3, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 26 min |
| May 3, 2:45 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 45 min |
| May 3, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| May 3, 3:01 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| May 3, 3:25 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| May 3, 3:59 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 46 min |
| May 3, 4:06 AM CDT | Special Weather Statement | TSA | Tulsa | 39 min |
| May 3, 4:09 AM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 5 hr |
| May 3, 4:18 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Washington | 42 min |
| May 3, 4:32 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Washington | 43 min |
| May 3, 4:45 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 45 min |
| May 3, 5:11 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 34 min |
| May 3, 5:29 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Rogers, Tulsa | 3 hr |
| May 3, 5:38 AM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| May 3, 6:30 AM CDT | Special Weather Statement | TSA | Adair | 30 min |
| May 3, 7:13 AM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| May 3, 7:42 AM CDT | Special Weather Statement | TSA | McCurtain | 48 min |
| May 3, 7:55 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 65 min |
| May 3, 8:06 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 39 min |
| May 3, 8:25 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 35 min |
| May 3, 8:27 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| May 3, 8:31 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 29 min |
| May 3, 8:33 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 3, 8:52 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 23 min |
| May 3, 8:57 AM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| May 3, 9:00 AM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| May 3, 9:02 AM CDT | River Flood Warning | TSA | Washington | 52 hr |
| May 3, 9:02 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 days |
| May 3, 9:09 AM CDT | Areal Flood Warning | TSA | Craig, Nowata, Ottawa | 6 hr |
| May 3, 10:00 AM CDT | River Flood Warning | TSA | Osage | 17 hr |
| May 3, 10:00 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 34 hr |
| May 3, 11:04 AM CDT | River Flood Warning | TSA | Washington | 15 hr |
| May 3, 12:30 PM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| May 3, 1:01 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| May 3, 1:39 PM CDT | River Flood Warning | TSA | Tulsa | 42 hr |
| May 3, 4:11 PM CDT | River Flood Warning | TSA | Okmulgee | 3 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.